Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 122, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 4, 1997, 6:10 PM CDT for Putnam County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1997, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 4, 1997, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Putnam County, IL
The radar
The Chicago radar (KLOT), 110 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 042311 RRA SVRMLI ILC155-050000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 610 PM CDT MON AUG 4 1997 * SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 700 PM CDT * SOME LOCATIONS AFFECTED MAGNOLIA AROUND 620 PM CDT * AT 609 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY QUAD CITIES IA DOPPLER RADAR 16 MILES SOUTHEAST OF PRINCETON OR 3 MILES NORTHWEST OF MT PALATINE MOVING SOUTHEAST AT 20 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND TORRENTIAL DOWNPOURS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:07 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 4, 1:07 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 105 PM CDT MON AUG 4 1997 SFC TROF LOCATED NR IA/MN BORDER INTO SRN WI AT 17Z. ALOFT... FEATURE SHOWS UP BEST AT 70H AND EXTENDS FRM SRN MN INTO NRN WI. MOISTURE POOLING ALONG SFC TROF AS PER UPR 60S TO LWR 70S DEWPOINTS ON IOWA MESONET. LATEST 1KM VISIBLE SNAPSHOT DEPICTED NMRS CU/TCU DEVELOPING ALONG BOUNDARY W\ A FEW SHRA/TSRA ON KARX WSR-88D NORTH OF MADISON. SFC TROF HEADED TOWARD UNSTABLE ENVIRONMENT OVR ERN IA AND NW IL W\ LI'S TO -6 AND NO CAP. KARX WSR-88D STORM TRACK ALGORITHM BRINGS SHRA INTO RFD AREA BY 1830Z OR SO. APPEARS AREAS EAST OF MS RVR HAVE LEGIT CHC. BIG QUESTION IS WILL ANYTHING FIRE FURTHER WEST ALONG BOUNDARY. LACK OF CU IN NE IA ON SATELLITE TROUBLING BUT QUICK PEEK OUT WINDOW REVEALED DECENT TCU FORMING NORTHWEST OF AIRPORT. IN ADDITION... SPEED MAX AT 50H AND DECENT 30H JET FOR AUGUST TO PROVIDE UPR SUPPORT. THUS... CURRENT 30 POPS ACRS THE BOARD COVERS SITUATION NICELY. OF COURSE... PCPN TO FADE W\ LOSS OF HTG. RECOMMEND MENTION OF EARLY EVE SHRA... PSBL TSRA. ONCE PCPN FADES AWAY... HIGH PRES IN CONTROL AND FORECAST RATHER STRAIGHT-FOREWARD. RELIEF FROM THE BRIEF STINT OF HUMID WX TO COME TO AN END AS MUCH DRIER AND COOLER AIR INVADES THE AREA. LUKS LIKE COMFORTABLE SLEEPING WX NEXT COUPLE NIGHTS W\ A BEAUTIFUL DAY SANDWICHED IN BETWEEN. FAN AND FWC CLOSE W\ MINS... BUT FWC BETTER W\ AFT MAXS BASED ON TRAJECTORY. CID 58/30 DBQ 55/30 MLI 58/30 BRL 60/30 HENDRICKS
In the hours before
Local storm report, Aug 4, 5:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 514 PM CDT MON AUG 4 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0508 PM SAVANNA IL 65 MPH WIND GUST 08/04/97 CARROLL MEASURED
Local storm report, Aug 4, 5:16 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 514 PM CDT MON AUG 4 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0508 PM SAVANNA IL 65 MPH WIND GUST 08/04/97 CARROLL MEASURED
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:41 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 49 min |
| Aug 4, 4:54 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess | 36 min |
| Aug 4, 5:13 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.